Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 302, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2004, 12:41 AM CDT for Sanborn County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 12:41 AM CDT (05:41 UTC)
- Expired
- Jun 13, 2004, 1:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
857 WUUS53 KFSD 130541 SVRFSD SDC111-130615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1240 AM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 115 AM CDT * AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WOONSOCKET...OR ABOUT 19 MILES SOUTH OF HURON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOONSOCKET AROUND 1245 AM CDT FORESTBURG AROUND 105 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4419 9832 4405 9833 4392 9796 4411 9790 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:56 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 9:56 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 956 PM CDT SAT JUN 12 2004 .DISCUSSION... MADE SOME ZONE UPDATES MAINLY TO ADJUSTS TIMING/COVERAGE OF WEATHER. DROPPED POPS COMPLETLY FROM THE SOUTHWEST. ITS A LITTLE IFFY IF PRECIP CAN MAKE IT INOT THE SOUTH...CELLS HAVE STRUGGLED ON THERE SOUTHWARD EXTENT BUT WILL KEEP POPS GOING THERE AS ELEVATED INSTABILITY STILL EXISTS. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JRM
Hazardous weather outlook, Jun 12, 11:42 AM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CDT SAT JUN 12 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1142 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... TWO AREAS OF THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TODAY. THE FIRST IS OVER NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA THIS AFTERNOON. A WARM FRONT WILL LIFT NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA. THIS WILL BRING INCREASINGLY UNSTABLE AIR BACK TO THE AREA...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AS THIS MOISTURE RETURNS TO THE AREA. SEVERE STORMS ARE POSSIBLE WITH THIS ACTIVITY...WITH THE MAIN THREAT LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALLS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE SOUTH AND EAST OF A SIOUX CITY TO STORM LAKE LINE AS THE SURFACE WARM FRONT LIFTS NORTH. THE SECOND AREA OF POSSIBLE THUNDERSTORM DEVELOPMENT WILL OCCUR BY LATE THIS AFTERNOON AS A COLD FRONT MOVES INTO CENTRAL SOUTH DAKOTA. LOW LEVEL MOISTURE WILL BE LIMITED IN THIS AREA...AND THUS THE INSTABILITY WILL ALSO BE LIMITED. NEVERTHELESS...THE DEGREE OF SHEAR IN THE ATMOSPHERE SHOULD ALLOW FOR ISOLATED SEVERE WEATHER FROM LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. LARGE HAIL TO THE SIZE OF NICKELS AND DAMAGING WINDS TO 60 MPH ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY SOUTH AND EAST OF A LINE FROM YANKTON TO SIOUX FALLS TO SLAYTON. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION DURING THE DAY ON SUNDAY. THE ATMOSPHERE ALONG AND AHEAD OF THE COLD FRONT IS ONCE AGAIN EXPECTED TO BECOME UNSTABLE DURING THE LATE MORNING AND AFTERNOON HOURS. THUNDERSTORMS MAY DEVELOP BY LATE MORNING ALONG THE COLD FRONT AND MOVE SOUTHEAST THROUGH THE AFTERNOON. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS...ALTHOUGH ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. THERE WILL ALSO BE A NUMBER OF THUNDERSTORM CHANCES FROM MONDAY THROUGH WEDNESDAY. AT THIS TIME THE SEVERE WEATHER THREAT FROM THESE STORMS IS UNCERTAIN...AND WILL BE BETTER DEFINED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 200 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:33 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.